Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 14, NWS Cheyenne, WY

May 24, 2015Box Butte County, Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 24, 2015, 7:09 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2015, 7:09 PM MDT (01:09 UTC)
Expired
May 24, 2015, 7:27 PM MDT
In force
18 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Box Butte County, NE, Dawes County, NE

The radar

The Rapid City radar (KUDX), 192 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 1.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS55 KCYS 250109
SVRCYS
NEC013-045-250145-
/O.NEW.KCYS.SV.W.0014.150525T0109Z-150525T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTH CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 745 PM MDT

* AT 708 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF BOX BUTTE CAMPGROUND...OR 28 MILES NORTHWEST OF ALLIANCE...
  MOVING EAST NORTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BOX BUTTE CAMPGROUND AROUND 735 PM MDT.
  BOX BUTTE DAM AROUND 740 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MARSLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4237 10329 4247 10331 4253 10297 4233 10297
TIME...MOT...LOC 0108Z 259DEG 15KT 4241 10324 

HAIL...1.00IN
WIND...<50MPH

$$

HAHN
1 follow-up statement
896 
WWUS55 KCYS 250127
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
727 PM MDT SUN MAY 24 2015

NEC013-045-250137-
/O.CAN.KCYS.SV.W.0014.000000T0000Z-150525T0145Z/
BOX BUTTE NE-DAWES NE-
727 PM MDT SUN MAY 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BOX BUTTE AND
SOUTH CENTRAL DAWES COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4237 10329 4247 10331 4253 10297 4233 10297
TIME...MOT...LOC 0125Z 259DEG 15KT 4243 10313 

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:31 PM MDT, 38 minutes earlier.

Area forecast discussion, May 24, 6:31 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
631 PM MDT SUN MAY 24 2015

.UPDATE...
ISSUED AT 631 PM MDT SUN MAY 24 2015

ALTHOUGH REGIONAL RADARS SUPPORT LIGHT TO PERHAPS OCCASIONALY
MODERATE PRECIPITATION TONIGHT...NO LONGER ANTICIPATE IMPACTS
ASSOCIATED WITH FLASH FLOODING ACROSS NRN CARBON/ALBANY AND
CONVERSE COUNTIES TONIGHT. THEREFORE...WAS CONFIDENT ENOUGH TO
LET THE FLASH FLOOD WATCH EXPIRE FOR THESE AREAS AT 6 PM.

OTHERWISE...STILL MONITORING POCKETS OF CONVECTION ACROSS
PRIMARILY THE NRN NEBRASKA PANHANDLE WHERE LATEST SPC MESONALYSIS
SHOWS 500-1000 J/KG OF SBCAPE REMAINED. THIS WILL LIKELY BE THE
CASE FOR THE NEXT HOUR OR SO BEFORE CONVECTION STRENGTH IS
EXPECTED TO WANE CONSIDERABLY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 408 PM MDT SUN MAY 24 2015

SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN COVERAGE SINCE THE
EARLIER FORECAST UPDATE...WITH MODERATE RAINFALL  OBSERVED AT
TIMES ALONG WITH SMALL HAIL NEAR CHEYENNE. ACTIVITY IS INCREASING
OVER THE NORTHERN LARAMIE RANGE AND CENTRAL CONVERSE COUNTY AS
WELL...WITH SLOW MOVING THUNDERSTORMS OBSERVED ON RADAR. COULD
STILL SEE SOME HEAVIER RAINFALL TOTALS OUT OF THIS ACTIVITY SO
WILL MAINTAIN THE FLASH FLOOD WATCH. THE STRONGEST STORM SO FAR
THOUGH IS OVER NORTHERN SIOUX COUNTY WITHIN THE SLIGHTLY MORE
UNSTABLE ENVIRONMENT. IT CONTINUES TO TREK EAST TOWARD DAWES
COUNTY WITH FURTHER DEVELOPMENT TO THE SOUTH. EXPECT THESE TRENDS
TO CONTINUE THROUGH THE EVENING.

FOR TONIGHT...THE UPPER LOW WILL FINALLY MOVE NORTHEAST OVER THE CWA
AND WILL WEAKEN. SIMILARLY...THE SFC LOW WILL STEADILY TREK
NORTHEAST WITH  WINDS SHIFTING TO THE NNW BEHIND THE LOW. OVERALL
FLOW SHOULD REMAIN ON THE WEAKER SIDE TONIGHT...WITH AREAS OF FOG
REDEVELOPING OVERNIGHT ACROSS MUCH OF THE AREA. WITH THE NW FLOW
IN PLACE...DRIER AIR SHOULD BEGIN TO FILTER INTO THE CWA WHICH
WILL REDUCE OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS FOR
MONDAY. HOWEVER...COOLER AIR WITHIN THE UPPER TROUGH WILL REMAIN
OVERHEAD SO EXPECT AT LEAST SCATTERED COVERAGE OF SHOWERS WITH
ISO-T LATE MORNING THROUGH THE EVENING...ESPECIALLY OVER HIGHER
TERRAIN FEATURES.

A WEAK TRANSITORY RIDGE LOOKS TO MOVE OVERHEAD FOR TUESDAY
BRINGING WARMER TEMPS TO THE FORECAST AREA ALONG WITH SUBSIDENCE
ALOFT. SFC HIGH PRESSURE IS FORECAST TO SLIDE SOUTHEAST INTO THE
CENTRAL PLAINS THROUGH THE DAY...WITH SFC WINDS VEERING BACK TO
THE SOUTHEAST AND INCREASING LLVL UPSLOPE FLOW OVER THE CWA
THROUGH THE AFTERNOON. THE COMBINATION OF UPSLOPE AND HIGHER
TEMPS SHOULD MAINTAIN AT LEAST A CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS...AGAIN ESPECIALLY NEAR TERRAIN FEATURES.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 408 PM MDT SUN MAY 24 2015

AN ACTIVE PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEK AS LARGE
SCALE TROUGHING REMAINS INTACT ACROSS THE WESTERN US. A FEW EMBEDDED
DISTURBANCES WITHIN MOIST SOUTHWEST FLOW ALOFT COMBINED WITH PERIODS
OF LLVL UPSLOPE WILL PROMOTE DAILY CHANCES FOR CONVECTION THROUGH AT
LEAST THE END OF THE WORK WEEK. GENERALLY WEAK MID LEVEL FLOW / LESS
THAN 25 KTS AT H5 / WILL KEEP CHANCES FOR STRONG TO SEVERE STORMS ON
THE LOW SIDE...BUT THE GFS SUGGESTS SBCAPE AROUND 1500 J/KG ACROSS A
LARGE PART OF THE EASTERN PLAINS ON WED-THU. CANNOT RULE OUT A STRAY
SEVERE STORM...BUT ANYTHING ORGANIZED APPEARS UNLIKELY. EXPECT DAILY
HIGHS TO HOLD FAIRLY STEADY THROUGH THE EXTENDED GIVEN A PERSISTENT
UPPER LEVEL PATTERN IN PLACE. H7 TEMPS AVERAGING AROUND 5 C SUGGEST
HIGHS IN THE 65 TO 75 DEGREE RANGE FOR MOST AREAS. RIDGING ALOFT AND
A PUSH OF DRIER AIR ASSOCIATED WITH A CANADIAN SURFACE HIGH DIPPING
INTO THE UPPER MIDWEST MAY GIVE US A BREAK FROM PRECIPITATION AS WE
HEAD INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 615 PM MDT SUN MAY 24 2015

SHOWERS AND SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH IN
COVERAGE FOR RAWLINS...LARAMIE AND CHEYENNE THROUGH 03Z...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE NEBRASKA PANHANDLE
EXPECTED TO CONTINUE THROUGH 03Z AND THEN START A GRADUAL
DISSIPATION THROUGH THE LATE EVENING. WILL HOLD ONTO IFR CEILINGS
FROM PREVIOUS FORECAST FOR CHEYENNE...ALLIANCE AND CHADRON
TONIGHT...OTHERWISE KEPT CEILINGS AND VISIBILITIES MVFR OR HIGHER.
WITH THE UPPER LOW OPENING UP AND LIFTING OUT TO THE NORTHEAST ON
MONDAY...EXPECT GENERALLY VFR FOR TOMORROW WITH SCATTERED
AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS.

&&

.FIRE WEATHER...
ISSUED AT 408 PM MDT SUN MAY 24 2015

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE WEEK AND
WILL BRING MODERATE TO HEAVY RAINFALL AT TIMES ACROSS THE DISTRICT.
WITH PLENTIFUL MOISTURE ANTICIPATED...NO FIRE WEATHER CONCERNS ARE
EXPECTED.

&&

.HYDROLOGY...
ISSUED AT 408 PM MDT SUN MAY 24 2015

FORECAST RAINFALL FROM SHOWERS DURING THE NEXT 24 HOURS WILL AVERAGE
BETWEEN 0.25 AND 0.50 INCHES...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE
WITH THUNDERSTORMS. RUNOFF FROM THIS RAINFALL WILL MAINTAIN HIGH
WATER LEVELS ALONG THE LARAMIE RIVER AT LARAMIE AND NEAR FORT
LARAMIE THROUGH EARLY NEXT WEEK. REFER TO THE LATEST RIVER AND FLOOD
STATEMENTS FOR SPECIFIC INFORMATION.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...CAH
SHORT TERM...RJM
LONG TERM...CLH
AVIATION...JG
FIRE WEATHER...RJM
HYDROLOGY...MJ/RJM
Hazardous weather outlook, May 24, 6:10 PM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT SUN MAY 24 2015

WYZ101>119-260015-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
610 PM MDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING. SEVERE WEATHER IS NOT EXPECTED. AREAS OF FOG WILL RETURN
TO THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MOST DAYS THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NEZ002-003-019>021-054-055-095-096-260015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
610 PM MDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...A FEW
THUNDERSTORMS MAY BECOME STRONG THIS EVENING CONTAINING SMALL HAIL
AND WIND GUSTS UP TO AROUND 45 MPH. AREAS OF FOG WILL RETURN TO
THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MOST DAYS THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 24, 4:38 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT SUN MAY 24 2015

NEZ019-096-WYZ108-242315-
SOUTH SIOUX NE-SCOTTS BLUFF NE-GOSHEN COUNTY WY-
438 PM MDT SUN MAY 24 2015

...SPECIAL WEATHER STATEMENT...

AT 435 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS
NEAR HAWK SPRINGS RECREATION AREA...OR 21 MILES SOUTH OF
TORRINGTON... MOVING NORTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HAWK SPRINGS AROUND 445 PM MDT.
  YODER AND HUNTLEY AROUND 505 PM MDT.
  VETERAN AROUND 515 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS AREA OF THUNDERSTORMS INCLUDE
HIGHWAY 85 BETWEEN LAGRANGE AND TORRINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4163 10408 4162 10432 4202 10443 4203 10405
TIME...MOT...LOC 2235Z 174DEG 22KT 4175 10422

HAHN
Local storm report, May 24, 5:03 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             3 N HAWK SPRINGS        41.83N 104.27W
05/24/2015  E0.50 INCH       GOSHEN             WY   LAW ENFORCEMENT

&&

HAHN
Special weather statement, May 24, 5:05 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SUN MAY 24 2015

NEZ002-095-242345-
NORTH SIOUX NE-DAWES NE-
505 PM MDT SUN MAY 24 2015

...SPECIAL WEATHER STATEMENT...

AT 505 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF FORT ROBINSON CAMPGROUND...OR 24 MILES WEST OF
CHADRON...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRAWFORD AROUND 530 PM MDT.
  WHITNEY LAKE AROUND 545 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4277 10358 4287 10352 4285 10313 4261 10325
TIME...MOT...LOC 2305Z 287DEG 12KT 4280 10349

HAHN
Special weather statement, May 24, 5:25 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
525 PM MDT SUN MAY 24 2015

NEZ002-250000-
DAWES NE-
525 PM MDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAWES COUNTY UNTIL
600 PM MDT...

AT 525 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITNEY LAKE...OR 20 MILES WEST OF CHADRON...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITNEY LAKE AND WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4277 10347 4286 10345 4284 10314 4262 10324
TIME...MOT...LOC 2325Z 285DEG 15KT 4279 10339

HAHN
Special weather statement, May 24, 6:36 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT SUN MAY 24 2015

NEZ003-021-250100-
MORRILL NE-BOX BUTTE NE-
636 PM MDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 700 PM MDT...

AT 636 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF ALLIANCE AIRPORT...OR 14 MILES SOUTH OF ALLIANCE...
MOVING NORTHWEST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN BOX BUTTE
AND NORTHEASTERN MORRILL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4186 10277 4184 10284 4199 10300 4204 10281
TIME...MOT...LOC 0036Z 154DEG 11KT 4189 10283

HAHN
Special weather statement, May 24, 6:59 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT SUN MAY 24 2015

NEZ002-003-250145-
DAWES NE-BOX BUTTE NE-
659 PM MDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE AND SOUTH
CENTRAL DAWES COUNTIES UNTIL 745 PM MDT...

AT 659 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF BOX BUTTE CAMPGROUND...OR 27 MILES NORTHWEST OF
ALLIANCE...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BOX BUTTE CAMPGROUND AROUND 735 PM MDT.
  HEMINGFORD AROUND 740 PM MDT.
  BOX BUTTE DAM AROUND 745 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4235 10331 4243 10332 4247 10302 4232 10301
TIME...MOT...LOC 0059Z 265DEG 10KT 4239 10325

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:36 PM MDTSpecial Weather StatementCYSMorrill24 min
May 24, 6:59 PM MDTSpecial Weather StatementCYSBox Butte46 min
May 25, 9:38 AM MDTRiver Flood WarningCYSScotts Bluff8 days
May 25, 9:38 AM MDTRiver Flood WarningCYSScotts Bluff18 days
May 25, 9:38 AM MDTRiver Flood WarningCYSScotts Bluff9 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.